Q:

Can you take Sudafed and Benadryl at the same time?

A:

Quick Answer

Although there are no known interactions between Sudafed and Benadryl, according to Drugs.com, it is best to consult a doctor prior to combining any medications. The active ingredients in Sudafed and Benadryl are found in various combinations in several common over-the-counter cold and allergy medications.

Continue Reading

Full Answer

Sudafed contains the active ingredient pseudoephedrine that shrinks the blood vessels in the nose, making it an effective decongestant, explains the University of Michigan Health System. Benadryl contains diphenhydramine, an antihistamine. The drugs, when used as directed, are safe.

Both types of medicine are taken for short-term relief of cold and allergy symptoms. Common side effects of Sudafed and Benadryl include blurred vision, dry mouth, nausea, stomach pain and constipation. Other side effects include a loss of appetite, insomnia, dizziness and ringing in the ears.

Learn more about Drug Interactions

Related Questions

Explore